Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 24, NWS Atlanta, GA

January 12, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 12, 2023, 1:43 PM EST for 4 counties in Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2023, 1:43 PM EST (18:43 UTC)
Expired
Jan 12, 2023, 2:15 PM EST
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 2:01 PM ESTTSTM WND DMG1 Nw Cedartown, GATREES AND POWERLINES DOWNED NEAR THE INTERSECTION OF PINE ST AND W. GIRARD AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 11:03 AM ESTTornado WatchSPC6 hr
Jan 12, 1:06 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

087 
WUUS52 KFFC 121843
SVRFFC
GAC115-143-223-233-121915-
/O.NEW.KFFC.SV.W.0024.230112T1843Z-230112T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
143 PM EST Thu Jan 12 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Western Paulding County in northwestern Georgia...
  Northern Haralson County in northwestern Georgia...
  Southern Floyd County in northwestern Georgia...
  Polk County in northwestern Georgia...

* Until 215 PM EST.

* At 143 PM EST, severe thunderstorms were located along a line
  extending from near Coloma to near Esom Hill to near Fruithurst,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rome, Cedartown, Buchanan, Rockmart, Tallapoosa, Aragon, Cave
  Spring, Braswell, Taylorsville, Yorkville, Fish Creek, Etna,
  Lindale, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney,
  Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM EST for northwestern
Georgia. A Tornado Watch also remains in effect until 700 PM EST for
northwestern Georgia.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3431 8524 3419 8505 3408 8505 3408 8494
      3384 8494 3375 8536 3417 8544
TIME...MOT...LOC 1843Z 245DEG 48KT 3410 8555 3395 8543 3377 8548 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
827 
WWUS52 KFFC 121909
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
209 PM EST Thu Jan 12 2023

GAC115-143-223-233-121915-
/O.CON.KFFC.SV.W.0024.000000T0000Z-230112T1915Z/
Paulding GA-Haralson GA-Floyd GA-Polk GA-
209 PM EST Thu Jan 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR WESTERN PAULDING...NORTHEASTERN HARALSON...SOUTHEASTERN FLOYD AND
EASTERN POLK COUNTIES...

At 209 PM EST, severe thunderstorms were located along a line
extending from Rome to near Aragon to Eubank Lake, moving northeast
at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rome, Rockmart, Aragon, Braswell, Taylorsville, Yorkville, Fish
Creek, Lindale, Eubank Lake, Antioch, Van Wert, Seney and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM EST for northwestern
Georgia. A Tornado Watch also remains in effect until 700 PM EST for
northwestern Georgia.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3419 8505 3408 8505 3408 8494 3384 8494
      3384 8523 3418 8519 3426 8517
TIME...MOT...LOC 1909Z 245DEG 48KT 3425 8517 3410 8505 3392 8511 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 1:16 PM EST, 27 minutes earlier.

Area forecast discussion, Jan 12, 1:16 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
116 PM EST Thu Jan 12 2023

...New Update for Tornado watch effect for North, West Central,
and portions of east central GA until 7 pm...

&&

.SHORT TERM...
(Today through Friday)
Issued at 419 AM EST Thu Jan 12 2023

Thursday Afternoon/Evening: Enhanced Risk for Severe Thunderstorms

A quasi-linear convective system is forecast to enter the far
northwestern Georgia around noon Thursday, and will swiftly push
through the forecast area, exiting to the southeast just before
midnight. This QLCS is expected to form along or just ahead of a
strong cold front, supported by a deep shortwave trough digging
through the southeast and a deepening surface low-pressure system
pushing from the Midwest into the eastern Great Lakes region through
the day. Ahead of the line of storms, dewpoints will rise into the
low 60s, which will boost SBCAPE values between 500-1250 J/kg
through most of the areas with decent lapse rates. A 50 kt jet
streak will also be in place at the 850 hPa level, with steady speed
shear through the low- and mid-levels and clockwise curvature in
forecast hodographs which will set 0-1 km SRH values between 150-300
m2/s2. Additionally, a layer of dry air in the mid-levels will make
for effective downdrafts within the line of storms, which should be
very efficient at transferring severe wind gusts down to the
surface. The combination of severe weather parameters will also
support Significant Tornado Parameter values over 2 ahead of the
line with CAM ensembles like the HREF showing the line will have
embedded supercells/circulations evident by a dense Updraft Helicity
field.

The result will be a QLCS with a significant damaging wind gust
threat within the strongest storms and where bowing line segments
occur. Additionally, with strong parallel flow ahead of the storms,
vorticity along the frontal zone will be enhanced, making it easier
for brief, spin-up tornadoes to form within and propagate
northeastward through the line of storms. Models have also indicated
some discrete storms may form ahead of the line and become
supercellular with a wind/tornado threat, but confidence is lower
for this storms mode. Ultimately this setup, which is extremely
potent for this time of year, has resulted in an Enhanced Risk (a 3
on a scale of 0-5) for Severe Thunderstorms, with the primary threat
being damaging wind gusts up to 60 mph, and several brief tornadoes
being the secondary threat. Please be advised of any Watches,
Warnings, or Severe Weather Statements issued for your area today.

Thursday Afternoon/Evening: Wind Advisory

With a jet streak of 50+ kts roughly 1 km above the surface,
convective mixing this afternoon could make it very easy for wind
gust of 30-40 mph to be transported down to the ground AHEAD of the
line of potentially severe thunderstorms. Due to this threat a Wind
Advisory has been issued for Thursday between 11 AM and 11 PM. These
elevated wind gusts have the potential to down trees and powerlines
well ahead of the line of storms.

Friday Morning/Afternoon: Wintry Mix possible across North Georgia

As if the severe weather threat wasn't enough, cold air will begin
pushing into the forecast area tonight as the upper-level trough
axis swings through the forecast area on Friday, with significant
height falls at the 500 hPa level causing SFC-500 hPa thicknesses to
plummet. With very cold air in the low-levels and some residual
moisture trapped within the mid-level low pressure system, we have
some potential for light, wrap-around precip with surface
temperatures in the 30s. This could produce scattered sprinkles and
flurries across portions of North Georgia on Friday. Unlike the last
round of wintry weather, road and ground temperatures should be well
above freezing ahead of the event which should limit impacts. The
exception could be in the higher elevations where some light snow
accumulations are forecast. A quarter to a half inch may be possible
above 2500 feet in elevation, along the highest mountain tops and
ridgeline, with a trace to a dusting elsewhere in the far
northeast. However, models are still coming together on a better
consensus, and more should be known following the line of storms and
the evolution of the upper-level pattern.

Thiem

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 419 AM EST Thu Jan 12 2023

Starting off Friday, the trough will slowly move into the Atlantic
and ridging from the mid levels to the sfc will take over. With the
sfc low pressure just to our east, the isobars will have a tight
pressure gradient mainly over NE GA. This along with the remnants of
the strong 850mb jet still in place, will give us elevated wind
gusts (25-30 kt) over NE GA into Saturday morning.

Upper level ridging and sfc high pressure is expected to stay in
place through early next week which equates to near zero PoPs until
Monday night. Tuesday is when we should see upper level troughing
and a sfc front start to approach NW GA and then move through
into mid week. The models then indicate a dry period until late
next week when another troughing/sfc front makes its way across
our region. Overall PoPs will be in the 50-60% range following
along with the front from NW to SE on Tuesday, then are reduced to
the 20% range to account for the leftover moisture between fronts
that models are hinting at.

Temps through the period are expected to be in the mid to upper 20s
for Friday night into Saturday night then gradually increasing into
the 60s to 70s for highs and 40s to 50s for lows through the rest of
next week. Hernandez

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM EST Thu Jan 12 2023

Mostly MVFR cigs at all sites this aftn. SSW winds are starting to
pick up with gusts nearing 25kts. Over the next few hours could
see gusts as high as 27-33kts ahead of the main line of storms
pushing through NW GA. No major changes to the timing of TSRA,
still looks to impact ATL btwn 21-00z. Could see pockets of VFR
behind the line as winds quickly shift to the WNW/NW. Though MVFR
cigs are expect to fill back in overnight through at least 12-14z
Friday. Winds will remain gusts through this later period as well
with NW winds 10-13kts with gusts nearing 20-22kts.

//ATL Confidence...Avi Update...

Medium to high confidence on all elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  48  30  49 / 100   0   0   0
Atlanta         38  44  29  45 /  60  10   0   0
Blairsville     32  38  24  41 /  60  20  10   0
Cartersville    36  43  28  45 /  50  10   0   0
Columbus        41  48  31  50 /  70   0   0   0
Gainesville     39  44  30  46 /  60  10   0   0
Macon           43  52  31  51 / 100   0   0   0
Rome            38  44  29  47 /  50  10   0   0
Peachtree City  38  45  29  47 /  60   0   0   0
Vidalia         46  56  34  51 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM EST this evening for GAZ001>009-
011>016-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113.

&&

SHORT TERM...07
LONG TERM....Hernandez
AVIATION...07
Hazardous weather outlook, Jan 12, 10:24 AM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1024 AM EST Thu Jan 12 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1024 AM EST Thu Jan 12 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A severe line of storms is expected to move across Georgia this
afternoon into this evening. The main threats will be damaging
wind gusts up to 60 mph, several isolated tornadoes, and frequent
lightning.

A wind advisory has also been issued from 11 am to 11 pm to
account for strong wind gusts from 30-40 mph ahead of the line
which could also bring down trees and powerlines, before storms
begin.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Light snow showers are expected in extreme north Georgia which
could lead to light accumulations of a quarter to a half inch in
higher elevations and a dusting in the lower elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for Thursday afternoon and
Thursday evening across north and central Georgia. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Jan 12, 12:27 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1227 PM EST Thu Jan 12 2023

GAZ002-004-011-012-019-121800-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
1227 PM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of northern Floyd,
southwestern Whitfield, southeastern Walker, northwestern Gordon and
Chattooga Counties through 100 PM EST...

At 1227 PM EST, a strong thunderstorm was over Menlo, or near
Summerville, moving northeast at 70 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dalton, Summerville, Trion, Resaca, La Fayette, Lyerly, Menlo, Naomi,
Center Post, Subligna, Suttles Mill, Lake Marvin, Tilton, Mill Creek,
Villanow, Cloudland, Berryton, Sugar Valley, Chattoogaville and James
H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 500 PM EST for northwestern
Georgia.

&&

LAT...LON 3476 8515 3476 8493 3472 8492 3471 8494
      3468 8491 3468 8494 3467 8493 3462 8491
      3461 8489 3433 8547 3455 8552
TIME...MOT...LOC 1727Z 237DEG 60KT 3449 8543

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 12:43 PM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
1243 PM EST Thu Jan 12 2023

GAZ004>007-121815-
Gilmer GA-Whitfield GA-Murray GA-Fannin GA-
1243 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of northwestern Gilmer,
Murray, eastern Whitfield and northwestern Fannin Counties through
115 PM EST...

At 1242 PM EST, a line of strong thunderstorms was along a line
extending from Tennga to near Dawnville, and moving east at 70 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dalton, Chatsworth, Eton, Crandall, Sumac, Ramhurst, Jones Mill,
Higdon, Gregory, Cohutta Wilderness, Epworth, Conasauga Lake, Tennga,
Beaverdale, Dawnville, Cisco, Fort Mountain State Park, Colwell and
North Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia.

&&

LAT...LON 3499 8426 3477 8456 3461 8488 3462 8491
      3463 8491 3463 8492 3475 8495 3476 8506
      3499 8481
TIME...MOT...LOC 1742Z 265DEG 59KT 3499 8472 3478 8488

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jan 12, 1:00 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     TSTM WND DMG     1 E SUMMERVILLE         34.48N 85.33W
01/12/2023                   CHATTOOGA          GA   EMERGENCY MNGR

            REPORT OF POWERLINES DOWN NEAR INTERSECTION
            OF STATE ST AND SELMAN AVENUE.

&&

NM
Special weather statement, Jan 12, 1:01 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EST Thu Jan 12 2023

GAZ002-004-005-007-011-012-019-121830-
Chattooga GA-Gilmer GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-
Floyd GA-
101 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of west central Gilmer,
southern Murray, Floyd, southeastern Whitfield, southeastern Walker,
Gordon and central Chattooga Counties through 130 PM EST...

At 100 PM EST, a line of strong thunderstorms was along a line
extending from near Dawnville to Sugar Valley to near Rome, and
moving east at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Dalton, Calhoun, Chatsworth, Adairsville, Resaca, Plainville,
Shannon, Pinson, Redbud, Lake Marvin, Coosa, Oakman, Fort Mountain
State Park, Holland, Carters, Sonoraville, Tails Creek, Ramhurst and
Oostanaula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia.

&&

LAT...LON 3460 8512 3478 8503 3476 8448 3456 8468
      3439 8489 3439 8501 3429 8502 3412 8542
      3432 8547
TIME...MOT...LOC 1800Z 272DEG 27KT 3485 8490 3457 8498 3432 8516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 1:20 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
120 PM EST Thu Jan 12 2023

GAZ005>007-121845-
Gilmer GA-Murray GA-Fannin GA-
120 PM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of northwestern Gilmer,
northeastern Murray and northwestern Fannin Counties through 145 PM
EST...

At 119 PM EST, a strong thunderstorm was over Conasauga Lake, or 9
miles northeast of Chatsworth, moving northeast at 55 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Chatsworth, Blue Ridge, Eton, Crandall, Conasauga Lake, Mineral
Bluff, Jones Mill, Cherry Log, Higdon, Colwell, Cohutta Wilderness
and Epworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia.

&&

LAT...LON 3499 8418 3476 8440 3477 8484 3499 8465
TIME...MOT...LOC 1819Z 236DEG 49KT 3485 8463

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 1:27 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
127 PM EST Thu Jan 12 2023

GAZ005-007-012-013-019-020-121900-
Gilmer GA-Gordon GA-Bartow GA-Pickens GA-Murray GA-Floyd GA-
127 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of southwestern Gilmer,
southern Murray, Floyd, Gordon, northwestern Pickens and western
Bartow Counties through 200 PM EST...

At 127 PM EST, a line of strong thunderstorms was along a line
extending from Ramhurst to near Cave Spring, and moving east at 40
mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Calhoun, Chatsworth, Ellijay, Adairsville, Euharlee, Cave
Spring, Kingston, East Ellijay, Resaca, Plainville, Taylorsville,
Shannon, Cassville, Fairmount, Ranger, Pinson, Redbud, Folsom and
Oakman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia. A Tornado Watch also remains in effect
until 700 PM EST for northwestern Georgia.

&&

LAT...LON 3477 8478 3476 8438 3408 8497 3408 8505
      3410 8505 3410 8512 3408 8512 3408 8515
      3410 8516 3410 8526 3408 8526 3409 8542
      3411 8543
TIME...MOT...LOC 1827Z 259DEG 34KT 3469 8471 3409 8527

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:39 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more19 hr
Jan 12, 11:06 AM ESTSevere Thunderstorm WarningFFCDade, Walker39 min
Jan 12, 11:44 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker31 min
Jan 12, 12:06 PM ESTSpecial Weather StatementFFCMurray, Whitfield24 min
Jan 12, 12:17 PM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield28 min
Jan 12, 12:27 PM ESTSpecial Weather StatementFFCChattooga33 min
Jan 12, 12:43 PM ESTSpecial Weather StatementFFCMurray, Whitfield32 min
Jan 12, 1:01 PM ESTSpecial Weather StatementFFCFloyd, Gordon29 min
Jan 12, 1:20 PM ESTSpecial Weather StatementFFCFannin, Murray25 min
Jan 12, 1:27 PM ESTSpecial Weather StatementFFCBartow, Floyd, Gilmer, Gordon33 min
Jan 12, 1:47 PM ESTSpecial Weather StatementFFCFannin28 min
Jan 12, 1:51 PM ESTSpecial Weather StatementFFCCrawford, Taylor39 min
Jan 12, 2:07 PM ESTSpecial Weather StatementFFCTaylor38 min
Jan 12, 2:07 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Upson38 min
Jan 12, 2:16 PM ESTSevere Thunderstorm WarningFFCBartow, Paulding, Polk29 min
Jan 12, 2:20 PM ESTTornado WarningFFCBibb, Crawford, Monroe25 min
Jan 12, 2:36 PM ESTSpecial Weather StatementFFCHaralson24 min
Jan 12, 2:44 PM ESTSevere Thunderstorm WarningFFCBibb, Jasper, Jones, Monroe, Putnam34 min
Jan 12, 2:44 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Haralson, Heard46 min
Jan 12, 2:52 PM ESTTornado WarningFFCBaldwin, Jones23 min
Jan 12, 2:58 PM ESTSpecial Weather StatementFFCCherokee, Cobb, Forsyth, Paulding32 min
Jan 12, 3:12 PM ESTSpecial Weather StatementFFCWhite18 min
Jan 12, 3:13 PM ESTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam, Washington47 min
Jan 12, 3:13 PM ESTTornado WarningFFCHeard, Troup47 min
Jan 12, 3:19 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup41 min
Jan 12, 3:21 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton, Heard, Troup39 min
Jan 12, 3:31 PM ESTSevere Thunderstorm WarningFFCCherokee, Clayton, Cobb, DeKalb, Douglas, Forsyth and 2 more44 min
Jan 12, 3:36 PM ESTTornado Warning Tornado observedFFCMeriwether, Troup39 min
Jan 12, 3:46 PM ESTTornado Warning Tornado observedFFCDeKalb, Fulton6 min
Jan 12, 3:49 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 3 more41 min
Jan 12, 3:56 PM ESTSpecial Weather StatementFFCHancock, Taliaferro, Warren34 min
Jan 12, 3:56 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, Forsyth, Gwinnett, Hall, Jackson49 min
Jan 12, 4:00 PM ESTTornado Warning Tornado observedFFCMeriwether, Pike, Spalding45 min
Jan 12, 4:04 PM ESTSevere Thunderstorm WarningFFCHarris, Lamar, Meriwether, Pike, Talbot, Taylor and 1 more41 min
Jan 12, 4:07 PM ESTSevere Thunderstorm WarningFFCBarrow, Clarke, Clayton, DeKalb, Gwinnett, Henry and 4 more38 min
Jan 12, 4:13 PM ESTTornado WarningFFCClayton, Henry, Newton, Rockdale19 min
Jan 12, 4:15 PM ESTTornado WarningFFCHancock, Warren33 min
Jan 12, 4:16 PM ESTTornado WarningFFCHancock, Warren29 min
Jan 12, 4:22 PM ESTSevere Thunderstorm WarningFFCButts, Clayton, DeKalb, Fayette, Henry, Jasper and 5 more38 min
Jan 12, 4:28 PM ESTSevere Thunderstorm WarningFFCJasper, Lamar, Monroe36 min
Jan 12, 4:32 PM ESTTornado Warning Tornado observedFFCButts, Henry, Newton, Spalding32 min
Jan 12, 4:39 PM ESTSpecial Weather StatementFFCJackson, Madison36 min
Jan 12, 4:41 PM ESTSpecial Weather StatementFFCMonroe, Upson34 min
Jan 12, 4:44 PM ESTSpecial Weather StatementFFCHarris, Talbot31 min
Jan 12, 4:46 PM ESTSevere Thunderstorm WarningFFCBarrow, Clarke, Morgan, Newton, Oconee, Walton29 min
Jan 12, 4:49 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe, Morgan, Putnam26 min
Jan 12, 4:55 PM ESTTornado WarningFFCButts, Jasper, Morgan, Newton, Putnam20 min
Jan 12, 4:56 PM ESTSevere Thunderstorm WarningFFCDade, Walker31 min
Jan 12, 5:04 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee41 min
Jan 12, 5:14 PM ESTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe, Taliaferro46 min
Jan 12, 5:19 PM ESTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jones, Putnam, Taliaferro41 min
Jan 12, 5:26 PM ESTSpecial Weather StatementFFCTaylor34 min
Jan 12, 5:39 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Crawford, Macon, Marion, Schley, Taylor36 min
Jan 12, 5:45 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Taliaferro, Warren, Wilkes45 min
Jan 12, 5:48 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter42 min
Jan 12, 6:02 PM ESTSpecial Weather StatementFFCBibb, Crawford, Peach28 min
Jan 12, 6:15 PM ESTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs, Wilkinson45 min
Jan 12, 6:21 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Wilcox24 min
Jan 12, 6:27 PM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox33 min
Jan 12, 6:41 PM ESTTornado WarningFFCCrisp, Dooly, Pulaski, Wilcox19 min
Jan 12, 6:47 PM ESTSpecial Weather StatementFFCWashington, Wilkinson28 min
Jan 12, 6:48 PM ESTSevere Thunderstorm WarningFFCCrisp, Dodge, Pulaski, Wilcox27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.